MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. ANCHOR BOLT - LSB STYLE

AD-TECH MEDICAL INSTRUMENT CORP. ANCHOR BOLT - LSB STYLE
Catalog Number LSBK1-AX-05
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An internal complaint investigation was performed for this issue.Specifically, a historical complaints review was completed for the alleged deficiency "broken anchor bolts".There have been thirteen similar complaints for anchor bolts breaking between january 1, 2016 and august 14, 2018.A capa and investigation review was also conducted for the alleged deficiency "anchor bolts (2) broke-1 during & 1 after implantation" and there have been no capas or investigations opened for this issue to date.A batch record review was conducted; 50 lsbk1-ax-05 anchor bolts were planned for this work order and 50 were completed.No issues were noted in the work order process notes that would contribute to the reported complaint.The 50 lsbk1-ax-05 anchor bolts passed the in-process and final qc checks.No product return analysis could be performed for this complaint as no product was returned.The risk level for this issue remains alap (as low as possible).Additionally, based on a review of previous complaints for anchor bolt breakages and an analysis of all anchor bolt breakage complaint data, the current rate of anchor bolt breakage complaints versus products sold is very low; (b)(4)% over the past 2 years.Ad-tech is continuing to monitor this issue closely.
 
Event or Problem Description
On august 14, 2018 ad-tech's clinical specialist received a phone call from a customer stating that 2 anchor bolts had sheared off at the threads.One bolt had sheared off while being screwed into the skull during implantation and the neurosurgeon drilled out the threaded portion.The second sheared bolt was found 6 days post-op.The threads still remain in the skull and will be drilled out during ex-plantation.To date, it is unknown what the current status is of the patient.It was stated that specific to the sheared bolt seen during implantation, the trajectory was scrapped and re-planned.

Brand Name
ANCHOR BOLT - LSB STYLE
Common Device Name
ANCHOR BOLT - LSB STYLE
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek 53154
MDR Report Key7873064
Report Number2183456-2018-00006
Device Sequence Number18878066
Product Code GCZ
UDI-Device Identifier90841823104260
UDI-Public(01)90841823104260(17)200601(10)0121399208140678
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2018
Device Catalogue NumberLSBK1-AX-05
Device Lot Number208140678
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2018
Initial Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;